I was put on Zoloft 100mg 9 years ago when I started pre menopause.
I had general anxiety that was causing me to be claustrophobic. (Couldn’t drive
over bridges, felt very uncomfortable in small spaces). I traveled a lot for
work at the time, and never had such a problem before. The Zoloft and hormones cured
all of my premenopausal symptoms. For the past few years, I often wondered if I
even should be on Zoloft anymore, because I hadn't experienced any anxiety
attacks in years. I was reluctant to change my meds because I felt so good. I wasn't sure if it was the Zoloft or the hormones. Unfortunately, I started feeling a lot different about 6 years later. I thought that it was just the menapause, because I was so physically active, skiied, hiked, climbed like a monkey, worked out 4-5x a week, and didn't realize that my slowing down had anything to do with Congenital heart valve disease. I was in heart failure in March 2011, and underwent open heart
surgery to repair my mitral and tricuspid valves, 4 weeks after being diagnosed. After surgery I developed
A-Fib/Flutter, was cardioverted and put on Multaq. Concerned that Multaq would
cause lung damage as it is so very close to Amiodarone, my Doctor ordered Pulmonary
Function Studies. Unfortunately the results showed reduced diffusing capacity and the beginnings of interstitial lung disease. I
had only been on the Multaq for about 7 months and will be sharing my results
with the FDA. My Father, a retired OBGYN
died from Amiodarone Induced Pulmonary Toxicity, so I would never take
Amiodarone, but knew that because Multaq (Dronedarone) being so new, the
Pharmaceutical Company won't be reporting the lung adverse effects for several
years. My fear about Multaq causing interstitial lung disease became a reality. My Doctor immediately took me off of Multaq and put me on Rhythmol.
Zoloft causes an increased blood level of Rhythmol, so I needed to get off it.
I have weaned off it, per my Doctor's recipe, over the past 6 weeks and I just
started getting very dizzy about 2 weeks ago. It has been a week since I have
been completely off of the Zoloft. I had
no idea that the Multaq was causing me to simply feel that I was never going to
feel normal after my heart surgery. 2 weeks after the switch, I felt like a
completely normal person, now this dizziness. I just want to feel well. Any
suggestions as to how I can control the dizziness? It is starting to consume me a bit and scares
me to drive. Will this pass? If I am sitting working, looking straight ahead I do not notice any dizziness. Everytime I move up or down or turn my head or while walking (which I need to do 30 min/day) I get dizzy. Not motion sick dizzy, or the weird dizzy you experience with heart disease or hypoglycemia, seeing stars, getting short of breath dizzy. It is a different dizzy. It stops you in your tracks.
Post Edited (Scaredy Cat) : 9/9/2012 9:09:20 PM (GMT-6)
Post Edited By Moderator (Scaredy Cat) : 2/28/2013 8:31:26 AM (GMT-7)